Changes!

Behcets Changes
Behcets Changes

It has been two months since I last wrote. The past 8 weeks have been quite dynamic. I finally reached remission and Behcets had been dormant for some months, so the rheumatologist decided to get me off Prednisolone and lower my Azathioprine dose. I was relieved to finally stop Prednisolone. Oh! how I detest the side effects! From the moon face to the thinning skin, which made me feel like the sun was literally burning my skin. And this is Africa, it is almost always sunny in the county I am in. I grabbed life without reservation and began exercising again. I even started having a social life, or some semblance of it. Fibromyalgia was also responding to the Gabapentin dose I was on, and I was living a relatively normal, pain-free life, sort of. I would still have bad days during which pain would be a little annoying, but not as bad as it had been in the past. I was having a great time and I felt like the world was my oyster.

This went on for a month, then the joint pains began. My knees were paining so much that I could not fold my legs at the knees without pain. Simple things like climbing stairs became challenging once more. My fingers were also in pain, and soon enough many other joints joined. By the end of four weeks (since the pain began), I was barely eating, my stomach was in constant pain, I had constipation, and I started throwing up. Having gone through this in the past, I knew a flare-up was in the oven. I decided to go to hospital when I started having daily fevers and chills for a week. To no surprise, blood tests were done at the hospital to rule out infection and check for inflammation, and they came out positive for inflammation. ESR and CRP had both gone up, but the white cell count was not indicating infection. Unfortunately, my hemoglobin was low this time. I was shocked by the results because I had religiously taking my supplements and I have not had a problem with my HB for years.

To sum it all up, I am back on steroids and a higher Azathioprine dose. Fatigue has set in and Fibro pain has been on the rise. Diabetes was also doing well, but after the steroids were reintroduced to my daily medication, my blood sugar has been higher than usual. Needless to say, I am back to an anti-social lifestyle, and a daily struggle to get through the simplest tasks, like showering. Today, I tried to exercise for the first time in two weeks. I walked on the treadmill at a slow pace for twenty minutes and felt quite proud of myself. No going to the gym for now though, until I get my full energy back.

Add a Comment

Your email address will not be published. Required fields are marked *